Florida, 2006

Hail in Florida, April 4, 2006

April 4, 2006 · NWS MFL · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 4, 2:00 PM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Apr 4, 2:00 PM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
300 PM EDT TUE APR 4 2006

.DISCUSSION...

RECENT SATELLITE IMAGERY SUGGESTS THAT THE WEAK FRONTAL BOUNDARY
CONTINUES TO MOVE ACROSS CENTRAL FLORIDA AND PUSHING SOUTHWARD.
THE CURRENT SUITE OF MODEL GUIDANCE INDICATES THAT THE BOUNDARY
WILL CONTINUE SOUTH AND ACROSS SOUTH FLORIDA...BUT THE TIMING IS A
PROBLEM. THE ETA MODEL PUSHES THE BOUNDARY THROUGH LAKE OKEECHOBEE BY
EARLY WEDNESDAY AND APPROCHING THE TIP OF SOUTH FLORIDA BY
WEDNESDAY MORNING WITH CONSIDERABLE DRYING BY WEDNESDAY AFTERNOON,
THE GFS...HOWEVER...IS A BIT SLOWER AND INDICATES THAT ITS
POSSIBLE THAT THE FRONT WILL NEARLY STALL OVER SOUTH FLORIDA BY
LATE WEDNESDAY. THE LATTER SCENARIO SEEMS MORE REASONABLE. THE
SURFACE WINDS BEHIND THE FRONT ARE NOT VERY STRONG AND DO NOT SEEM
SUFFICIENT TO PUSH THE BOUNDARY QUICKLY THROUGH SOUTH
FLORIDA...HENCE THE STALLING SCENARIO SEEMS REASONABLE.

WHILE SO FAR THERE HAS BEEN NO DISCERNABLE PRECIP ASSOCIATED WITH
THE FRONT...GUIDANCE CONTINUES TO SUGGEST A MID LEVEL SHORT WAVE
SWEEPING ACROSS SOUTHEASTERN FLORIDA PENINSULA THIS EVENING INTO
EARLY WEDNESDAY...THEREFORE HAVE INDICATED ISOLATED CHANCES OF
PRECIP AND THUNDERSTORMS DURING THIS SAME TIME FRAME ACROSS LAKE
OKEECHOBEE AND AREAS SOUTHEAST. IN ADDITION...AREAS OF PATCHY FOG
ARE LIKELY ACROSS EASTERN COASTAL SECTIONS OF SOUTH FLORIDA.

&&

.FIRE WEATHER...

AS MENTIONED ABOVE...LATEST FORECAST INDICATES THAT THE FRONTAL
BOUNDARY MAY STALL ACROSS SOUTHEASTERN SECTION OF SOUTH FLORDA
LATER ON WEDNESDAY. ON THE OTHER HAND...IF THE BOUNDARY WERE TO
PUSH FURTHER SOUTH THAN ANTICIPATED...CONSIDERABLE DRYING MIGHT
OCCUR AND THE DEW POINTS COULD DROP CONSIDERABLY WITH THE
RELATIVE HUMIDITIES REACHING 35 PERCENT OR BELOW FOR SEVERAL HOURS
OR MORE. SO FOR NOW...WILL LEAVE THE RED FLAG WATCH THAT IS UNDER
EFFECT WITH NO CHANGES. HOWEVER...CURRENT FORECAST IS FOR THE
BOUNDARY STALLING OVER SOUTHEAST SECTIONS LATER TOMORROW. BUT
THERE COULD STILL BE ENOUGH DRYING IN PORTIONS OF GLADES AND
HENDRY COUNTIES WHERE RELAITVE HUMIDITIES COULD REACH 35 PERCENT
OR BELOW FOR SEVERAL HOURS OR MORE. IT WILL ALL ULTIMATELY DEPEND
ON HOW FAR THE FRONT IS PUSHED SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  64  82  64  81 /  20   5   5   5
FORT LAUDERDALE  66  84  67  83 /  20   0   5   5
MIAMI            65  85  66  84 /  20   5   5   5
NAPLES           63  79  60  84 /   5   0   5   5

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH ALL ZONES EXCEPT W COLLIER COUNTY WEDNESDAY
AFTERNOON.
AM...NONE.
GM...NONE.

&&

60
Hazardous weather outlook, Apr 4, 4:50 PM EST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
550 PM EDT TUE APR 4 2006

FLZ063-066>075-052200-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
550 PM EDT TUE APR 4 2006

...ISOLATED EVENING THUNDERSTORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL OCCUR MAINLY OVER
GLADES AND PALM BEACH COUNTIES AS WELL AS LAKE OKEECHOBEE EARLY
THIS EVENING. HOWEVER THERE WILL BE A SLIGHT POSSIBILITY OF
THUNDERSTORMS DEVELOPING OVER THE REMAINDER OF SOUTHEAST FLORIDA
DURING THE EARLY NIGHT HOURS. THE MAIN THREAT FROM THESE STORMS
WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Apr 4, 5:30 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
630 PM EDT TUE APR 4 2006

FLZ063-042330-
GLADES-
630 PM EDT TUE APR 4 2006

...STRONG THUNDERSTORMS AFFECTING CENTRAL AND NORTHERN GLADES
COUNTY...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER WESTERN OKEECHOBEE COUNTY
MOVING SOUTHEAST AT 15 TO 20 MPH. THESE STORMS COULD MOVE INTO THE
NORTHEAST PORTIONS OF GLADES COUNTY DURING THE NEXT HOUR...AND
AFFECT BUCKHEAD RIDGE AREA.

ANOTHER CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL GLADES COUNTY
WILL ALSO MOVE TO THE SOUTHEAST AT 15 TO 20 MPH...AND COULD AFFECT
LAKEPORT.

THE PRIMARY IMPACTS FROM THESE STORMS WILL BE FREQUENT
LIGHTNING...SMALL HAIL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESES STORMS HAVE
PASSED.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THESE STORMS BECOME
ANY STRONGER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The radar

The Melbourne radar (KMLB), 108 km away, was scanning. The volume nearest the first event began at 23:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Glades

When
April 4, 6:10 PM EST
Where
Glades County, 20 mi NE of Lakeport
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
27.170, -80.900

Golf ball size hail in Buckhead Ridge was reported to the Glades County Sheriff's Office.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501099.